Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which of the meds I am taking causing this fat accumulation?
May 2, 2010

HI, I am 35 years female. Due to kidney's situation my dr. took of the viread and gave me TMC (intelence) and then cause of high fat in the blood he switched the kaletra to reyataz+norvir. So crrently I'm on Reyataz 300mg once a day , norvir 100 once a day , didanosine 250 once a day and tmc twice a day. Once I have stopped with the kaletra have noted that I have started to gain fat back to my face and a bit to the butt however the fat accumulation of the back, arms , has never been worst - it look horrible. On the last couple of weeks have noted i got a double chin which bothers me a lot. I have heard that either reyataz or norvir can cause this but not sure. My dr. asked me to set u an appointmed as there might be an option for switching the didanosine (I am trying to get pregnent so has to be carefull with the drugs I will take) but I wanted to know if the norvir and reyataz can be the caus of this double chin an horrilble fat accumulation in the back.

Response from Dr. Henry

Fat accumulation in the setting of HIV infection and treatment is a complicated topic. There are strong genetic factors, HIV factors (such as time with HIV and how low the CD4 ever got), diet, exercise, other meds, hormone status, and stress issues that can contribute to fat distribution issues on top of the effects of certain HIV meds. Ritonavir + atazanavir can contribute to fat accumulation but usually those meds compare fairly well to other HIV meds for that problem so it may be difficult to endorse an alternative regimen with a high level of confidence that the problems will improve. What other drugs might be used depends on past treatment history/resistance status and plans for the pregnancy. Nutrition evaluation, exercise, hormone evaluation all can be helpful to sort out the options to address thae frustrating problem of fat gain. KH



Previous
TEA OF LIFE (HERBAL) & ATRIPLA
Next
HIV + Police Officer & disability

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement